MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY 21+ MICROCATHETER; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY 21+ MICROCATHETER; CATHETER, PERCUTANEOUS
Model Number MC212156S
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation conclusion: the investigation of the returned microcatheter found the inner lining damaged at the proximal end with exposed braid; furthermore, an in-house guidewire encountered resistance during insertion, which is consistent with the reported resistance.The physical evaluation of the device could not identify the conditions or circumstances that led to the damaged lining, but this condition is consistent with attempting to insert another device into the defective microcatheter.The physical evaluation of the device could not identify the conditions or circumstances that led to the exposed braid, but this condition is consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.
 
Event or Problem Description
As reported: the physician was treating a fusiform aneurysm on the left vertebral artery.The implantation of a silk flowdiverter was planned.A headway 21 was chosen for the procedure.It was not possible to advance the silk (3,5-15) into the headway 21.The headway 21 was exchanged and the same silk was used.The examination continued with good results.The patient is doing well.No injury caused by this issue.No other incident information was received.When the device was received for evaluation, the investigation findings found an exposed lumen coil.

Brand Name
HEADWAY 21+ MICROCATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23636885
Report Number2032493-2025-90672
Device Sequence Number21077091
Product Code DQY
UDI-Device Identifier00812636020945
UDI-Public(01)00812636020945(11)240124(17)261231(10)0000502449
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093160
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC212156S
Device Lot Number0000502449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Initial Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SILK (3,5-15) FLOWDIVERTER UNKNOWN DETAILS.
Patient Age62 YR
Patient SexFemale